Kentucky, 2006Funnel Cloud in Kentucky, April 2, 2006
April 2, 2006 · NWS PAH · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 2, 2:00 PM CST, 5 hours earlier.
Area forecast discussion, Apr 2, 2:00 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT SUN APR 2 2006
DISCUSSION...
SEVERAL ISSUES THIS PACKAGE WITH TIMING OF STORMS...MODERATE RISK OF
SEVERE WEATHER...DRY SLOT MOVING INTO THE REGION...ALL WITHIN THE
FIRST 6 HOURS OR SO.
BOTH NAM AND GFS ARE VERY SIMILAR WITH THE SYSTEM TODAY/TONIGHT.
WARM FRONT CONTS TO LIFT NORTHEAST ACROSS THE FORECAST AREA THIS
AFTERNOON. AT 18Z...THE WARM FRONT WAS LOCATED NEAR A LINE FROM
PERRYVILLE MO TO THE EVV AND OWB AREAS ALONG THE OH RVR. EXPECT WARM
FRONT TO MOVE THROUGH THE ENTIRE CWA BETWEEN BY 21Z. STORMS HAVE
REALLY BEGUN TO BLOSSOM ALONG THIS WARM FRONT JUST EAST OF EVV.
THESE STORMS ARE FORMING IN STABLE LOW LEVEL ENVIRONMENT...SO SHOULD
REMAIN ELEVATED WITH MAIN THREAT BEING HAIL AND GUSTY WINDS.
15Z RUC MODEL STILL SUGGESTS A BROKEN SQUALL LINE WILL DEVELOP JUST
TO OUR WEST IN SE MO LATE THIS AFTERNOON...AND THEN MOVE QUICKLY
THROUGH THE ENTIRE FORECAST AREA BEFORE MIDNIGHT. STABILITY AND WIND
FIELDS STILL LOOK SUPPORTIVE OF SUPERCELLS AND LINE SEGMENTS WITH
DESTRUCTIVE WINDS. ALSO...SFC DEW POINTS ARE ALREADY IN THE LOWER
AND MID 60S IN THE WARM SECTOR SOUTH OF THE WARM FRONT. IN
CONTRAST...THE NAM AND GFS KEEP THE SYSTEM RATHER STARVED FOR
MOISTURE...WITH MID LVL DRY SLOTTING HELPING TO KEEP CONVECTION TO A
MINIMUM.
AS OF 1930Z...STLT IMAGES AND AREA WSR-88D RADARS INDICATED STORMS
FIRING RAPIDLY OUT NEAR SGF. THUS...HAVE CHOSEN TO DISCREDIT THE LOW
MOS POPS FROM THE GFS AND NAM MODELS. WILL CONTINUE WITH FAIRLY HIGH
STORM CHANCES THIS EVENING OVER THE ENTIRE REGION...WITH HIGHEST
CHCS FURTHER NORTH CLOSER TO THE GREATER MID LEVEL SUPPORT. AS PER
SPC DISCUSSION...EXPECT ALL TYPES OF SEVERE WEATHER WITH THIS
LINE...ESP DAMAGING WINDS AND HAIL. COULD ALSO BE A FEW STRONG
TORNADOES...ESP IN DISCRETE CELLS AHEAD OF THE LINE...OR BROKEN
AREAS WITHIN THE LINE.
WILL END ALL PRECIP LATER TONIGHT AS SFC FRONT AND UPPER SHORT WAVE
FINALLY MOVE EAST OF THE REGION. HOWEVER...THE MAIN UPPER TROF WILL
NOT COME THROUGH THE REGION UNTIL MONDAY MORNING. EXPECT LOW CLOUDS
AND MAYBE EVEN SOME SPRINKLES WITH THIS SYSTEM...ESP OVER NORTH/EAST
AREAS OF THE FORECAST AREA. HOWEVER...MOST IF NOT ALL AREAS SHOULD
SEE SOME SUN BY LATER IN THE AFTERNOON AS HIGH PRESSURE FINALLY
PUSHES IN FROM THE WEST.
LOOK FOR A DRY AND COOLER PERIOD MON/TUE AS THE SURFACE HIGH BUILDS
IN. FROST/FREEZE MAY EVEN BE A POSSIBILITY TUE/WED MORNINGS...
DEPENDING ON AMOUNT OF WIND MONDAY NIGHT AND THE AMOUNT OF MID
CLOUDS TUE NIGHT.
NOT A LOT OF CHANGES WITH THE EXTENDED. CONTINUED WITH SLGT CHCS
STARTING IN SEMO WED NIGHT WITH INCREASING CHCS THU AND GOOD/BEST
CHANCE THURS NGT. CONTINUE LINGERING CHC INTO FRIDAY. FOR THE
WEEKEND HAD MAJOR DESCREPANCIES BETWEEN THE 00Z SUN GFS AND THE 06Z
SUN DGEX. LEANED TOWARD THE MORE CONSISTENT GFS. THE MAIN PROBLEM IS
SPEED AND PLACEMENT OF THE HIGH PRESSURE. THE DGEX PLACES SFC HIGH
OVER WEST VA. AND RAPIDLY MOVES OFF THE EAST COAST SUNDAY. THE GFS
ON THE OTHER HAND PLACES THE HIGH OVER THE CENTRAL PLAINS THROUGH
THE WEEKEND. THE BIGGEST PROBLEM WITH THIS IS THE WIND DIRECTION IN
THE GRIDS. SINCE THE WIND SPEED ARE NOT EXPECTED TO BE SIGNIFICANT
ANY WAY JUST FOLLOWED THE GFS.
AS FOR TEMPS MINOR TWEAKS HERE AN THERE MAINLY FOR COLLABORATION
PURPOSES. COOLED THINGS DOWN A LITTLE LATE IN THE WEEK AFTER THE
LATE WEEK SYSTEM MOVES THROUGH AND INCREASED CLOUD COVER ROUGHLY
FROM WED THROUGH FRI AM.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
GM/KH
Hazardous weather outlook, Apr 2, 4:01 AM CST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
501 AM CDT SUN APR 2 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
501 AM CDT SUN APR 2 2006
...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS
EVENING.
SCATTERED THUNDERSTORMS WILL MOVE THROUGH PARTS OF THE
REGION THIS MORNING. LARGE HAIL IS THE MAIN HAZARD WITH THESE
STORMS.
SCATTERED THUNDERSTORMS SHOULD REDEVELOP BY MID AFTERNOON OVER
THE REGION. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE
POSSIBLE WITH THESE STORMS.
DURING THE EVENING HOURS...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED
TO QUICKLY MOVE THROUGH THE AREA. DAMAGING WINDS WILL BE THE MAIN
HAZARD...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE AGAIN
POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY NIGHT INTO FRIDAY.
THERE IS THE POTENTIAL FOR MORE SEVERE WEATHER DURING THAT TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY ACROSS THE REGION...ESPECIALLY LATE
THIS AFTERNOON AND EVENING.
SPODEN
In the hours before
Local storm report, Apr 2, 6:48 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
748 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 2 N FORT BRANCH 38.28N 87.57W
04/02/2006 GIBSON IN LAW ENFORCEMENT
POWER LINES DOWN THROUGHOUT COMMUNITY.
&&
SMITTYLocal storm report, Apr 2, 6:49 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
749 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL DAWSON SPRINGS 37.17N 87.69W
04/02/2006 M2.00 INCH HOPKINS KY EMERGENCY MNGR
WALL CLOUD REPORTED WITH STORM.
&&
SMITTYLocal storm report, Apr 2, 6:50 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
750 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL PORTAGEVILLE 36.43N 89.70W
04/02/2006 M0.88 INCH NEW MADRID MO LAW ENFORCEMENT
&&
SMITTYLocal storm report, Apr 2, 6:51 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
751 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 3 N DAWSON SPRINGS 38.13N 87.49W
04/02/2006 M2.00 INCH VANDERBURGH IN EMERGENCY MNGR
WALL CLOUD REPORTED WITH STORM.
&&
SMITTYLocal storm report, Apr 2, 6:56 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
756 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL GIDEON 36.45N 89.91W
04/02/2006 M2.00 INCH NEW MADRID MO BROADCAST MEDIA
ISOLATED 3 INCH HAIL ESTIMATED WITH STORM.
&&
SMITTYLocal storm report, Apr 2, 7:00 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
800 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST SANTA CLAUS 38.12N 86.93W
04/02/2006 E60 MPH SPENCER IN TRAINED SPOTTER
&&
SMITTYFunnel Cloud, Marshall
- When
- April 2, 7:00 PM CST
- Where
- Marshall County, Calvert City
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.884, -88.329 (the zone’s center; the record gives no point)
A funnel cloud was sighted from Interstate 24 near Calvert City. This funnel cloud was associated with the long-track supercell that later produced the F3 tornado in Christian County.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, April 2, 200624 deaths · 122 injured · $63 million · F3 · 35 events
- Tornadoes and Hail in Missouri, April 2, 20062 deaths · 130 injured · $62 million · F3 · 5 events
- Tornadoes and Hail in Arkansas, April 2, 200652 injured · $31 million · F3 · 27 events
- Tornadoes in Kentucky, April 2, 200628 injured · $38 million · F3 · 2 events
- Tornado in Illinois, April 2, 20061 death · 11 injured · F2 · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 1 injured · $400,000 · 70 kt wind · 1 event
- Heavy Rain in California, April 2 to 5, 2006$46 million · 7 events
- Tornadoes and Hail in Indiana, April 2, 20061 injured · $1.4 million · F1 · 43 events
- Avalanche in Idaho, April 2, 20061 death · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, April 2 to 3, 20061 injured · $423,000 · 3.5 in hail · 71 events
- Debris Flow in California, April 2 to 16, 2006$12 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501595.